Alert archive / Maine / Gale Warnings in 2011
Gale Warning 20, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Apr 16, 2011, 3:43 AM EDT. It took effect at Apr 17, 2011, 2:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 3:43 AM EDT (07:43 UTC)
- In effect from
- Apr 17, 2011, 2:00 AM EDT
- Expired
- Apr 16, 2011, 3:23 PM EDT
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
714 WHUS71 KCAR 160743 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 343 AM EDT SAT APR 16 2011 ANZ050>052-161545- /O.UPG.KCAR.GL.A.0011.110417T0300Z-110417T1800Z/ /O.NEW.KCAR.GL.W.0020.110417T0600Z-110417T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 343 AM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MIGNONE
2 follow-up statements
425 WHUS71 KCAR 161517 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1117 AM EDT SAT APR 16 2011 ANZ050>052-162330- /O.CON.KCAR.GL.W.0020.110417T0600Z-110417T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1117 AM EDT SAT APR 16 2011 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY. * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
199 WHUS71 KCAR 161923 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 323 PM EDT SAT APR 16 2011 ANZ050>052-170330- /O.UPG.KCAR.GL.W.0020.110417T0600Z-110417T1800Z/ /O.NEW.KCAR.SR.W.0002.110417T0800Z-110417T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 323 PM EDT SAT APR 16 2011 ...STORM WARNING IN EFFECT FROM 4 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TO 2 PM EDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM FORCE CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Apr 15, 3:46 PM EDT, 11 hours 57 minutes earlier.
Area forecast discussion, Apr 15, 3:46 PM EDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
346 PM EDT FRI APR 15 2011
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AND THEN MOVE
EAST OF THE REGION SATURDAY. A STRONG COLD FRONT WILL APPROACH
SATURDAY NIGHT AND CROSS THE REGION SUNDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
COLD HIGH PRESSURE WILL MOVE ACROSS THE STATE TONIGHT. WITH CLEAR
SKIES, VERY DRY AIR (DEWPOINTS AROUND 0F), AND CALM WINDS, EXPECT
STRONG RADIATIONAL COOLING TONIGHT AND SOME VERY CHILLY LOWS. LAST
NIGHT TEMPERATURES DROPPED TO AROUND 10F IN NORTHWEST SECTIONS SO
EXPECT SINGLE DIGITS IN THE ALLAGASH TONIGHT. ELSEWHERE, MAINLY IN
THE LOWER TEENS ACROSS THE NORTH TO AROUND 20F ALONG THE COAST.
HIGH PRESSURE WILL MOVE EAST OF THE STATE SATURDAY AS A STRONG
COLD FRONT APPROACHES FROM THE WEST. HIGH THIN CLOUDS WILL MOVE
FROM WEST TO EAST ACROSS THE REGION STARTING LATE TONIGHT AND
GRADUALLY THICKEN AND LOWER DURING THE DAY ON SATURDAY IN ADVANCE
OF APPROACHING COLD FRONT. TEMPERATURES TO REBOUND ON SATURDAY BUT
STILL REMAIN BELOW NORMAL FOR THIS TIME OF YEAR.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
ISSUED A NUMBER OF PRODUCTS RELATED TO THE OCCLUDED FRONT CROSSING
THE STATE DURING SUNDAY. A LLJ WITH WINDS IN EXCESS OF 70 KTS AT
H925 IS EXPECTED TO MOVE ALONG COASTAL PORTIONS OF THE CWA DURING
SUNDAY MORNING. MIXING IS EXPECTED TO PRODUCE WINDS GUSTING OVER
50 MPH ALONG THE COAST AND IN EXCESS OF 40 MPH NORTHWARD TO BGR.
ELSEWHERE...GUSTS TO 35-40 MPH SHOULD BE WIDESPREAD. MAY HAVE TO
ISSUE WIND ADVISORIES FOR LOCATIONS FURTHER NORTH. THESE WINDS
AND HIGH SEAS ARE ALSO RESULTING IN CONCERNS FOR COASTAL
FLOODING. IN TERMS OF PRECIPITATION...EXPECTING ABOUT 1 TO 1.25
INCHES DOWN EAST AND SOMEWHERE BETWEEN A HALF TO THREE-QUARTERS OF
AN INCH TOWARDS AROOSTOOK. SNOW IS NOT A SIGNIFICANT FACTOR AS
CRITICAL THICKNESSES WILL QUICKLY RISE DURING SATURDAY NIGHT. THE
HEAVIEST PRECIPITATION WILL LIKELY BE IN UPSLOPE LOCATIONS IN
ZONES 10 AND 31 WHERE AMOUNTS CLOSER TO 1.5 INCHES ARE EXPECTED.
WITH SIGNIFICANT SNOW REMAINING IN THE MTS...THIS GAVE RISE TO
CONCERNS ABOUT FLOODING FOR THESE ZONES AND ISSUED THE FLOOD
WATCH. THIS SYSTEM MOVES OUT FOR MONDAY...RESULTING IN A BREEZY
DAY WITH SUNSHINE TOWARDS BGR AND THICKER CLOUDINESS NORTH OF
MILLINOCKET.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRES BUILDS LATER MONDAY INTO TUES. THE NEXT EVENT APPEARS TO
BE A WARM FRONTAL OVERRUNNING EVENT FOR WEDS INTO WEDS NGT. THIS
RAINFALL DOES NOT APPEAR TO BE VERY HEAVY AT THIS TIME...BUT WILL
HAVE TO MONITOR AS SUNDAY'S STORM WILL FURTHER ELEVATE RIVER
LEVELS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR TONIGHT AND SATURDAY.
SHORT TERM: VFR CONDITIONS WILL GIVE WAY TO MVFR TEMPO IFR CIG/VIS
DURING SATURDAY NIGHT. CONDITIONS WILL CONTINUE TO DETERIORATE TO
IFR TO LIFR DURING SUNDAY IN RAIN. LLWS IS A POSSIBILITY FOR SITES
SUCH AS BHB AND BGR AS WINDS NEAR 1000 FT MAY BE NEAR 70 KTS. VFR
TO MVFR RETURNS FOR ALL AIRFIELDS LATER SUNDAY NIGHT INTO MONDAY.
EXPECT VFR TUES...BUT IFR RETURNS WEDS.
&&
.MARINE...
NEAR TERM: QUIET ACROSS THE WATERS TONIGHT BUT WINDS WILL INCREASE
GRADUALLY FROM THE SOUTH ON SATURDAY WITH APPROACHING COLD FRONT.
USED A BLEND OF THE NAM12 AND GFS FOR WINDS AND A BLEND OF THE
WNAWAVE AND SWAN FOR SEAS.
SHORT TERM: ISSUED GALE WATCH FOR SATURDAY NIGHT INTO SUNDAY. THIS
IS A HIGH END GALE WITH GUSTS ON THE UPPER RANGE OF THIS PRODUCT.
SEAS ARE ALSO EXPECTED TO APPROACH 15 FT. IT IS POSSIBLE THAT WE
WILL UPGRADE TO A STORM WARNING. SCA CONDITIONS LIKELY TO PERSIST
SUNDAY NIGHT THROUGH MONDAY.
&&
.HYDROLOGY...
WITH OVER AN INCH OF RAIN FORECASTED FOR SUNDAY, FLOODING IS A
CONCERN FOR MAINLY SOUTHERN PISCATAQUIS COUNTY. COMBINATION OF
RAIN AND SNOW MELT MAY ENHANCE THE POSSIBILITY OF FLOODING THUS
WILL ISSUE FLOOD WATCH FOR CENTRAL AND SOUTHERN PISCATAQUIS
COUNTY FOR SUNDAY INTO SUNDAY NIGHT. MINOR FLOODING MAY ALSO BE
POSSIBLE ACROSS THE REGION ALONG RIVERS THAT BORDER LOW LYING AND
POOR DRAINAGE AREAS SUNDAY INTO SUNDAY NIGHT. MATTAWAMKEAG RIVER
FORECASTED TO REACH ACTION STAGE AT 13.0 FEET AFTER MIDNIGHT
TONIGHT BUT REMAIN BELOW FLOOD STAGE (13.5 FT) FOR THE WEEKEND BUT
WILL HAVE TO BE MONITORED CLOSELY.
&&
.TIDES/COASTAL FLOODING...
AM CONCERNED WITH LONG SOUTHEAST FETCH AND STRONG PRESSURE
GRADIENT SUNDAY. HIGHER ASTRONOMICAL TIDE EXPECTED SATURDAY NIGHT
AND SUNDAY. HIGH TIDE OCCURS APPROXIMATELY 10:07 PM SATURDAY NIGHT
AND AGAIN 10:38 AM SUNDAY. CURRENT TIMING OF WIND IS FAVORABLE WITH
SUNDAY MORNING HIGH TIDE. ALSO EXPECT SOME SUPPRESSION OF WIND IN
GULF OF MAINE DUE TO COLD SEA SURFACE TEMPERATURE BUT WILL
CONTINUE TO WATCH THIS CLOSELY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR
MEZ010-031.
COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR MEZ029-030.
HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR MEZ029-030.
MARINE...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR
ANZ050>052.
&&
NEAR TERM...FOSTER
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...FOSTER
MARINE...FOSTER/MCW
HYDROLOGY...FOSTER/MCW
TIDES/COASTAL FLOODING...MCWHazardous weather outlook, Apr 15, 3:18 PM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 318 PM EDT FRI APR 15 2011 MEZ001>006-011-032-161930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-NORTHERN WASHINGTON- 318 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HYDROLOGIC CONDITIONS ACROSS THE REGION WILL NEED TO BE MONITORED THIS WEEKEND WITH MORE RAIN AND FURTHER SNOW MELT EXPECTED SATURDAY NIGHT INTO SUNDAY WHICH WILL LEAD TO RISING RIVER AND STREAM LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ010-031-161930- CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- 318 PM EDT FRI APR 15 2011 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HYDROLOGIC CONDITIONS ACROSS THE REGION WILL NEED TO BE MONITORED THIS WEEKEND WITH MORE RAIN AND FURTHER SNOW MELT EXPECTED SATURDAY NIGHT INTO SUNDAY WHICH WILL LEAD TO RISING RIVER AND STREAM LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ015>017-161930- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- 318 PM EDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS ARE POSSIBLE ACROSS COASTAL SECTIONS AND INTERIOR DOWNEAST AREAS LATE SATURDAY NIGHT INTO SUNDAY. ALSO THERE IS A POSSIBILITY OF MINOR COASTAL FLOODING DUE TO A HIGH ASTRONOMICAL TIDE...STRONG WINDS AND LARGE WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ029-030-161930- COASTAL HANCOCK-COASTAL WASHINGTON- 318 PM EDT FRI APR 15 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. COASTAL FLOOD WATCH. STRONG WINDS ARE POSSIBLE ACROSS COASTAL SECTIONS AND INTERIOR DOWNEAST AREAS LATE SATURDAY NIGHT INTO SUNDAY. ALSO THERE IS A POSSIBILITY OF MINOR COASTAL FLOODING DUE TO A HIGH ASTRONOMICAL TIDE...STRONG WINDS AND LARGE WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050>052-161930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 318 PM EDT FRI APR 15 2011 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. GALE FORCE WINDS ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:23 PM EDT | Storm Warning | CAR | 20 hr | |
| Apr 16, 3:43 PM EDT | High Wind Warning | CAR | Hancock, Penobscot, Washington | 22 hr |
| Apr 16, 3:43 PM EDT | Wind Advisory | CAR | Penobscot, Piscataquis, Washington | 20 hr |
| Apr 16, 3:46 PM EDT | Coastal Flood Advisory | CAR | Hancock, Washington | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.